MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-05-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 05/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products were used during this study: st.Jude medical brk-1 needle.(b)(4).The device was not returned to bwi.
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a pulmonary vein isolation ablation procedure for atrial fibrillation with an ez steer thermocool sf nav catheter and suffered a cardiac tamponade requiring pericardiocentesis.During ablation, upon removal of the transseptal sheath, patient became hypotensive and tamponade was confirmed via echocardiogram.Patient was stabilized and transferred to the coronary care unit.Patient did not require extended hospitalization as a result of the adverse event.Patient was fully recovered.Factors cited that may have contributed to the adverse event include the patient's complex anatomy and the patient's septal aneurysm.It was also noted that the physician performed two transseptal punctures and had to remove the 2nd transseptal sheath, as it became very unstable.Physician's opinion regarding the cause of the adverse event is that it was related to patient condition and the transseptal sheath.Physician indicated that he was certain the tamponade occurred during the 2nd transseptal puncture and was not related to ablation or the ablation catheter.Transseptal puncture performed with a st.Jude medical brk-1 needle.Generator parameters: power control mode with temperature cut-off of 50 degrees and impedance cut-off of 250 ohms.No high impedance noticed during ablation and cut-off value never reached.Patient received anticoagulants during the procedure with activated clotting time (act) maintained at 350 seconds and international normalized ratio (inr) at 2.1.This is the safety cut-off on stockert generator.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 06/20/2016.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a (b)(6) female patient underwent a pulmonary vein isolation ablation procedure for atrial fibrillation with an ez steer thermocool sf nav catheter and suffered a cardiac tamponade requiring pericardiocentesis.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.A deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the magnetic sensor of the catheter was tested on carto system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.An irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the tamponade remains unknown.The ifu states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.
 
Additional Manufacturer Narrative
This supplemental is to provide correct full udi number (b)(4).
 
Additional Manufacturer Narrative
This supplemental is to provide correct contact: (b)(6).(b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5731058
Report Number9673241-2016-00379
Device Sequence Number10071
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public(01)10846835003215(11)151209(18)181130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberD-1317-05-S
Device Catalogue NumberBNI35DFH
Device Lot Number17378828L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date06/21/2016
08/09/2016
08/17/2016
06/07/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age46 YR